Alert archive / Georgia / Wind Advisories in 2013
Wind Advisory 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Jan 18, 2013, 3:03 AM EST for Camden County, Glynn County, Georgia; Flagler County, Nassau County, Florida. It took effect at Jan 18, 2013, 6:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2013, 3:03 AM EST (08:03 UTC)
- In effect from
- Jan 18, 2013, 6:00 AM EST
- Expired
- Jan 18, 2013, 5:40 PM EST
- In force
- 12 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149 WWUS72 KJAX 180803 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 303 AM EST FRI JAN 18 2013 FLZ024-025-033-038-GAZ154-166-182300- /O.NEW.KJAX.WI.Y.0001.130118T1100Z-130118T2300Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS 303 AM EST FRI JAN 18 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING. * WINDS...NORTHEAST 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS...MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. && $$ FLZ022-023-030>032-035>037-040-GAZ153-164-165-182300- /O.NEW.KJAX.LW.Y.0002.130118T1100Z-130118T2300Z/ COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-ALACHUA-PUTNAM- MARION-INLAND GLYNN-CHARLTON-INLAND CAMDEN- INCLUDING THE CITIES OF...LAKE CITY...MACCLENNY...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA... OCALA...FOLKSTON...WOODBINE 303 AM EST FRI JAN 18 2013 ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING. * WINDS...NORTHEAST 20 MPH WITH GUSTS TO 30 TO 35 MPH. * IMPACTS...SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. && $$
1 follow-up statement
212 WWUS72 KJAX 182240 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 540 PM EST FRI JAN 18 2013 FLZ024-025-033-038-190300- /O.CAN.KJAX.WI.Y.0001.000000T0000Z-130118T2300Z/ /O.NEW.KJAX.LW.Y.0003.130118T2300Z-130119T0300Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST 540 PM EST FRI JAN 18 2013 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...THROUGH THIS EVENING. * WINDS...NORTHEAST WINDS 15 TO 25 MPH...WITH GUSTS TO 35 MPH. * IMPACTS...MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$ GAZ154-166-182345- /O.CAN.KJAX.WI.Y.0001.000000T0000Z-130118T2300Z/ COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...BRUNSWICK...ST MARYS 540 PM EST FRI JAN 18 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE WIND ADVISORY. $$ FLZ022-023-030>032-035>037-040-GAZ153-164-165-182345- /O.CAN.KJAX.LW.Y.0002.000000T0000Z-130118T2300Z/ COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-ALACHUA-PUTNAM- MARION-INLAND GLYNN-CHARLTON-INLAND CAMDEN- INCLUDING THE CITIES OF...LAKE CITY...MACCLENNY...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA... OCALA...FOLKSTON...WOODBINE 540 PM EST FRI JAN 18 2013 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE LAKE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Jan 17, 10:20 PM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Jan 17, 10:20 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED MARINE AND AVIATION FCST
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 PM EST THU JAN 17 2013
.UPDATE...
SURFACE FRONT HAS CLEARED TO THE EAST...WITH NOTICEABLY COLDER AIR
FILTERING IN FROM THE NORTHWEST.
WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA...SO HAVE CANCELLED
THE LAKE WIND FOR THE NIGHT. AS THE WINDS BECOME ONSHORE LATE IN
THE MORNING...ANOTHER ONE MAY NEED TO BE ISSUED FOR THE COASTAL
COUNTIES.
WRAP AROUND CLOUDS LOOK TO BE FILLING IN FROM THE WEST...AND THIS
TREND SHOULD CONTINUE TONIGHT.
&&
HAVE UPDATED TAFS TO INCLUDE MVFR CIGS REST OF TONIGHT AND INCREASE
WINDS.
.PREVIOUS AVIATION UPDATE: MULTILAYERED CLOUDS HAVE NOW EXITED E OF
THE TERMINALS WITH VFR AT THIS TIME. HOWEVER...SATELLITE IMAGERY
SHOWS A BROAD AREA OF MVFR CIGS BEHIND THE DEPARTING COLD FRONT OVER
THE CENTRAL FL PANHANDLE TO CENTRAL GA. WHILE SOME OF THESE CLOUDS
WILL BREAK UP AS THEY MOVE EWD TONIGHT...ANTICIPATE GOOD CHANCE OF
MVFR CLOUDS AROUND 2000-3000 FT TO AFFECT THE TERMINALS LATE
TONIGHT...RIGHT NOW PROJECTING ABOUT 08Z-09Z BUT THESE CIGS MAY
HAPPEN EARLIER. THE LOW CLDS MAY STICK AROUND THROUGH MUCH OF FRI
MORNING AS WELL. LATEST GUIDANCE ALSO SHOWS STRONG WINDS IN THE
1000-5000 FT LAYER OVERNIGHT SO INSERTED WIND SHEAR FROM 09Z-14Z.
AMENDMENTS MAY BE WARRANTED LATER THIS EVENING TO FINE TUNE CLOUD
IMPACTS AND WIND SHEAR.
&&
HAVE UPDATED MARINE FCST TO INCREASE WINDS REST OF TONIGHT NEARSHORE
AND TO UPDATE TO GALE WARNING. REST OF THE FCST HAS LITTLE CHANGE.
PREVIOUS MARINE UPDATE: WINDS ARE WLY AROUND 20-25 KT WITH GUSTS
AROUND 33 KT RECENTLY. SEAS OBSERVED AT 5 FT NEARSHORE TO 8 FT
OFFSHORE. CURRENT FORECAST AND HEADLINES LOOKS ON TRACK AS WINDS
INCREASE A BIT MORE AND VEER TO N AND THEN NE ON FRIDAY. ONLY MINOR
CHANGES TO THE WIND/SEA FORECAST THROUGH FRIDAY.
&&
RIP CURRENTS: RISK WILL EVENTUALLY BECOME HIGH ON FRIDAY AS WINDS
INCREASE FROM THE NORTHEAST AND SEAS BUILD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 36 60 32 64 / 10 0 0 0
SSI 40 58 42 62 / 10 10 10 10
JAX 37 62 41 67 / 10 10 10 10
SGJ 43 62 49 66 / 10 20 10 10
GNV 35 63 41 70 / 0 10 0 0
OCF 38 64 44 72 / 0 10 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WARNING UNTIL 9 PM EST FRIDAY FOR ALTAMAHA SOUND GA TO
FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
GALE WARNING UNTIL 3 PM EST FRIDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
STRUBLE/SHASHY/CHASEHazardous weather outlook, Jan 17, 10:52 PM EST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1052 PM EST THU JAN 17 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-181100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1052 PM EST THU JAN 17 2013 ...GALE WARNINGS ARE IN EFFECT FOR THE COASTAL WATERS... ...HIGH RISK FOR RIP CURRENTS IS EXPECTED ON FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ELEVATED WINDS WILL CONTINUE OVER THE COASTAL WATERS TONIGHT. A GALE WARNING IS IN EFFECT. WIND CHILL INDICES WILL FALL TO AS LOW AS 25 TO 30 DEGREES OVER INLAND AREAS BY EARLY FRIDAY MORNING AS TEMPERATURES FALL INTO THE MID TO UPPER 30S AND WINDS REMAIN SOMEWHAT ELEVATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... STRONG ONSHORE WINDS AND BUILDING SURF WILL RESULT IN AN ELEVATED RISK OF RIP CURRENTS FRIDAY THROUGH THE WEEKEND. A HIGH RISK IS EXPECTED ON FRIDAY. THE SURF WILL INCREASE AND BECOME ROUGH ON FRIDAY AT ALL AREA BEACHES. BREAKER HEIGHTS WILL APPROACH 7 FEET AND SOME BEACH EROSION CAN BE EXPECTED. GALE FORCE WINDS WILL CONTINUE OVER THE COASTAL WATERS ON FRIDAY AND GALE WARNINGS ARE IN EFFECT FOR BOTH THE NEARSHORE AND OFFSHORE WATERS ON FRIDAY. GALE WARNINGS CONTINUE INTO FRIDAY NIGHT FOR THE OUTER WATERS. A NORTHEAST SURGE WILL PRODUCE ELEVATED WINDS ALONG THE COAST FRIDAY MORNING AND AFTERNOON. A LAKE WIND ADVISORY MAY BE NEEDED FOR COASTAL COUNTIES FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:03 AM EST | Lake Wind Advisory | JAX | Camden, Glynn | 15 hr |
| Jan 18, 3:06 AM EST | Rip Current Statement | JAX | Camden, Glynn | 39 hr |
| Jan 18, 4:03 AM EST | Red Flag Warning | JAX | Baker, Suwannee | 14 hr |
| Jan 18, 2:43 PM EST | Small Craft Advisory | JAX | 29 hr | |
| Jan 18, 5:40 PM EST | Lake Wind Advisory | JAX | Flagler, Nassau | 4 hr |
Nearby
Wind Advisories in Georgia, 2013Wind Advisories in Florida, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.